MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI AGBA PICC KIT: 3-L 6 FR X 50 CM W/VPS; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI AGBA PICC KIT: 3-L 6 FR X 50 CM W/VPS; CATHETER INTRAVASCULAR THERAPE
Catalog Number CDC-45063-VPS2
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported " distal tip of peel away sheath began to buckle and fray while inserting into patient.No medical intervention required.No patient harm or injury.The patient's current condition is reported as "fine.".
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one peel-away sheath with dilator and a sticker label for analysis.Signs of use in the form of biological material were observed on the peel-away catheter over dilator subassembly.Visual analysis revealed that the sheath tip was crimped.Microscopic examination confirmed the damage.The sheath length measured 2 3/4" , which is within the specification limits of 2 5/8"-2 7/8" per the sheath product drawing.The sheath outer diameter measured 0.116", which is within the specification limits of 0.114"-0.120" per the sheath extrusion product drawing.The sheath inner diameter at the proximal end measured 0.090" , which is within the specification limits of 0.084"-0.094 per the sheath extrusion product drawing.The dilator was removed from the sheath body with little to no resistance.Likewise, the dilator was able to be reinserted and locked onto the sheath tabs.Performed per ifu statement , "check peel-away sheath placement by holding sheath in place, twisting dilator hub counterclockwise to release dilator hub from sheath hub, withdraw guidewire and dilator sufficiently to allow blood flow".R & d and manufacturing were consulted regarding investigations of this nature.They stated that various factors could contribute to the observed damage to the sheath tip, including the sheath tip manufacturing process and/or undue force applied unintentionally by the user.Due to the possibility that manufacturing contributed to this damage, they will additionally investigate this issue.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not withdraw dilator until sheath is well within vessel to reduce risk of damage to sheath tip".The report of a damaged sheath body was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the sheath tip was crimped.Despite the damage, the sheath met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report, the sample received, and the comments from r & d/manufacturing , the root cause cannot be determined at this time.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported " distal tip of peel away sheath began to buckle and fray while inserting into patient.No medical intervention required.No patient harm or injury.The patient's current condition is reported as "fine".

Brand Name
ARROW PI AGBA PICC KIT: 3-L 6 FR X 50 CM W/VPS
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18949099
Report Number9680794-2024-00283
Device Sequence Number8052296
Product Code LJS
UDI-Device Identifier50801902120774
UDI-Public50801902120774
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2025
Device Catalogue NumberCDC-45063-VPS2
Device Lot Number33F23K0410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown